Maryland, 2018Flooding in Maryland, August 21 to 22, 2018
August 21 to 22, 2018 · NWS LWX · 22 events in 6 counties and zones
Low pressure passed by to the west toward the Great Lakes. The warm front associated with the low moved through the area while the cold front associated with the low approached from the west.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure passed by to the west toward the Great Lakes. The warm front associated with the low moved through the area while the cold front associated with the low approached from the west. There was enough lift associated with the warm front to combine with a warm and humid atmosphere, resulting in showers and thunderstorms. Rainfall was heavy at times which resulted in flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 21, 9:12 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 9:12 AM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1012 AM EDT Tue Aug 21 2018
.SYNOPSIS...
A warm front will lift north across the Mid-Atlantic today,
followed by a cold front moving west to east tonight. A
secondary cold front will follow Wednesday. Strong high pressure
will build in from the Ohio Valley Thursday, then cross the
region Friday into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Warm front is gradually lifting northward this morning and has
reached into central VA and approaching the tidal Potomac River.
This will continue to progress northeastward through the
remainder of the day. Showers and isolated thunderstorms have
developed near the frontal boundary this morning, and any
activity will have to be monitored for the potential of weak
rotation (weak tornado/waterspout) and heavy rain.
Meanwhile, low pressure near Chicago will occlude as it traverses
the Great Lakes beneath a neutrally-tilted mid/upper trough through
the afternoon, then depart up the St. Lawrence River Valley tonight.
Its surface cold front will approach the region this evening. With
extensive cloud cover, appreciable heating will be hard to come by,
especially east of the Blue Ridge where clouds are often a bit more
persistent. Mid-level lapse rates are modest. Even so, abundant
moisture (PWATs 2+ inches, surface dew points 70+ F) will result in
modest CAPE even without much heating. This coupled with 30-40+ kts
of effective shear ahead of the approaching trough will result in an
environment capable of producing at least isolated strong to severe
convection, with damaging wind gusts the primary threat.
Additional shower/thunderstorm development is expected ahead of
the approaching cold front this evening. Precipitation may
ultimately be more likely with the warm front east of the Blue
Ridge given questions of instability later this afternoon and
evening. An organized line of convection seems probable ahead of
the cold front late this afternoon, developing over central WV
before progressing eastward/northeastward. The best mid and
upper forcing will be across PA and adjacent eastern WV/western
MD nearer to the synoptic system, but if higher instability can
be realized, the line may extend further south and eastward into
northern/northwestern VA and central MD. Loss of heating and
the departure of the synoptic lift should result in a steady
decrease in showers and thunderstorms by late this evening as it
approaches the I-95 corridor. The 00Z WRF- ARW is most
aggressive with the evening convection, but most other CAM/HREF
guidance does not bring organized convection as far south and
east. Therefore, have kept the highest PoPs/enhanced wording for
gusty winds across eastern WV/western MD for now where
confidence is highest, but most areas west of the I-95 corridor
are under a Slight Risk for severe convection from SPC.
Additionally, if repeated rounds of thunderstorms are observed over
the highlands (where FFG is relatively low), flooding may become a
concern given the high PWAT environment and warm-cloud layers of 13-
14 kft, despite relatively swift storm motions. Eastern WV/western
MD are under a Slight Risk of excessive rain from WPC.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A secondary shortwave and associated surface cold front will cut
across the Great Lakes and then traverse the Mid-Atlantic on
Wednesday. Low-level flow should be northwesterly by this time,
reducing the risk of deeper convection, but gusty showers seem
plausible given the potency of the upper wave.
After the passage of this secondary front, a strong late summer high
pressure system will build in from the Ohio Valley on Thursday. High
temperatures may stay below 80 for much of the area, and with dew
points dropping into the 50s it'll feel like an early taste of
fall.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Surface high pressure will be overhead Friday morning, moving
offshore by Saturday. Temperatures will remain about 5 degrees below
normal Friday, rebounding a few degrees on Saturday as southerly
flow develops. A weak low will be developing offshore from North
Carolina late Saturday and Saturday night, while shortwave energy
moves through the Great Lakes. There's low probability that any
precipitation from either system affects the forecast area.
While no well-defined frontal systems will be affecting the area
Sunday and Monday, there will be some potential for shortwave
troughs to impact the area, with upper level ridges centered
offshore and near the lower Mississippi Valley. Temperatures will
also be rising back above normal, with dew points returning to
muggier levels in the mid to upper 60s. Thus there is some chance
for showers and thunderstorms, but no organized threat at this time.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Widespread MVFR/IFR ceilings exist this morning north of a
slowly advancing warm front, and MVFR will likely linger through
midday. There is a moderate level of uncertainty in the
convective evolution and coverage today. Most terminals likely
see showers late this morning through mid afternoon as the warm
front crosses. Isolated to scattered thunderstorms are expected
during this time as well as instability increases. Carrying VCTS
due to scattered nature, though likely wouldn't last more than
30 mins at any given TAF site. More uncertainty in convective
evolution this evening. An organized line will likely develop
over central WV this afternoon, but instability over the area
may not allow it to maintain an organized form as it enters our
region this evening. Rather than carry 8-12 hrs of VCTS, instead
mention VCSH this evening due to lower confidence. Most likely
TS would be near MRB 22-03Z with the second round/cold front.
Flow will generally be SE around 10 kts much of the day, veering to
SW briefly ahead of a cold front this evening then becoming NW late.
Patchy fog is possible later tonight where rain is observed, clouds
clear and winds go light, but the uncertainty in the juxtaposition of
these factors precludes any fog mention from the TAFs attm.
Mainly VFR Wed-Thu, though scattered showers are possible Wed. NW
flow expected.
Hazardous aviation conditions are unlikely Friday and Saturday as
high pressure continues to move across the area.
&&
.MARINE...
Small Craft Advisory has been issued for gusty easterly flow
ahead of an approaching cold front this morning. Winds should
lessen this afternoon following passage, aside from any
showers/thunderstorms. Special Marine Warnings may become
necessary. Though lapse rates remain poor in the boundary
layer, given the magnitude of the low- level winds, have an SCA
running for the more open waters tonight. Gustier winds are
possible in any showers and scattered storms.
Gusts may linger on NW flow Wednesday which could require an
extension or expansion of the current SCA. Gusty showers are
possible Wednesday as well as a secondary cold front crosses.
Lighter winds are expected later Wednesday night into Thursday.
Light and variable winds on Friday will become southerly on Saturday
as high pressure moves offshore.
&&
.TIDES/COASTAL FLOODING...
Onshore flow has promoted tidal anomalies between 1 and 1.5 feet,
which will likely be maintained as southerly flow develops behind a
warm front later today. Have allowed all Coastal Flood
Advisories to expire this morning, but additional headlines may
be needed for tonight before a cold front passes and northwest
flow lowers anomalies on Wednesday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until noon EDT today for ANZ532>534-537-
540>543.
Small Craft Advisory from 6 PM this evening to 6 AM EDT
Wednesday for ANZ532-533-540>542.
Small Craft Advisory from 6 PM this evening to 10 AM EDT
Wednesday for ANZ534-537-543.
&&
SYNOPSIS...DHOF
NEAR TERM...MM/DHOF
SHORT TERM...DHOF
LONG TERM...ADS
AVIATION...ADS/MM/DHOF
MARINE...ADS/MM/DHOF
TIDES/COASTAL FLOODING...MM/DHOFHazardous weather outlook, Aug 21, 9:27 AM EST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1027 AM EDT Tue Aug 21 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1027 AM EDT Tue Aug 21 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Today and Tonight
Thunderstorms may produce isolated damaging wind gusts or
isolated instances of flooding today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon or evening.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-221000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1027 AM EDT Tue Aug 21 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Today and Tonight
Thunderstorms may be capable of producing damaging wind gusts and
isolated instances of flooding this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon or evening.
In the hours before
Local storm report, Aug 21, 11:08 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 1 SE SLATE MILLS 38.52N 78.17W
08/21/2018 CULPEPER VA DEPT OF HIGHWAYS
REVA ROAD CLOSED DUE TO FLOODING NEAR SLATE MILLS ROAD.
&&
EVENT NUMBER LWX1801714
JMGLocal storm report, Aug 21, 12:55 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLOOD 2 WNW ANNANDALE 38.84N 77.25W
08/21/2018 FAIRFAX VA EMERGENCY MNGR
PROSPERITY AVE CLOSED DUE TO FLOODING AT MORNINGSIDE
ROAD, BOTH INTERSECTIONS.
&&
EVENT NUMBER LWX1801715
JMGLocal storm report, Aug 21, 1:17 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLOOD 2 S MERRIFIELD 38.85N 77.25W
08/21/2018 FAIRFAX VA EMERGENCY MNGR
PROSPERITY RD. CLOSED DUE TO HIGH WATER NEAR
INTERSECTION WITH MORNINGSIDE RD.
&&
EVENT NUMBER LWX1801716
CJLLocal storm report, Aug 21, 1:19 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 2 SSW CENTREVILLE 38.82N 77.46W
08/21/2018 FAIRFAX VA EMERGENCY MNGR
COMPTON RD. CLOSED DUE TO HIGH WATER UNDER I-66
&&
EVENT NUMBER LWX1801717
CJLLocal storm report, Aug 21, 1:29 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLOOD 2 N BULL RUN 38.82N 77.53W
08/21/2018 PRINCE WILLIAM VA EMERGENCY MNGR
LEE HWY CLOSED DUE TO HIGH WATER AT INTERSECTION WITH
SUDLEY RD.
&&
EVENT NUMBER LWX1801718
CJLLocal storm report, Aug 21, 1:32 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EDT TUE AUG 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLOOD 2 ESE GAINESVILLE 38.79N 77.59W
08/21/2018 PRINCE WILLIAM VA EMERGENCY MNGR
WELLINGTON RD. CLOSED DUE TO HIGH WATER AT INTERSECTION
WITH CELLAR DOOR DR.
&&
EVENT NUMBER LWX1801719
CJLFlood, Prince George'S
- When
- August 21, 1:33 PM EST to 3:33 PM EST
- Where
- Prince George'S County, 0.35 mi E of Andrews Manor to 0.34 mi E of Andrews Manor
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.819, -76.894
High water impacted three lanes of the I-95 Outer Loop near Exit 9.
Flood, Prince George'S
- When
- August 21, 1:54 PM EST to 3:54 PM EST
- Where
- Prince George'S County, 0.14 mi SE of Forestville to 0.22 mi SSE of Forestville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.828, -76.878
Forestville Road was closed due to high water between Suitland Parkway and Rena Road.
Flood, Washington
- When
- August 21, 8:30 PM EST to 10:30 PM EST
- Where
- Washington County, 1.25 mi NW of Cavetown to 1.21 mi NNW of Cavetown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.665, -77.593
Rowe Road was closed due to flooding between Itnyre Road and Lietersburg Smithburg Road near Grove Creek.
Flood, Frederick
- When
- August 21, 8:32 PM EST to 10:32 PM EST
- Where
- Frederick County, 0.34 mi NNE of Emmitsburg to 0.37 mi NNE of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.704, -77.327
Seton Avenue in Emmitsburg was closed due to flooding.
Flood, Harford
- When
- August 21, 9:17 PM EST to 11:17 PM EST
- Where
- Harford County, 1.9 mi SSE of Street to 1.93 mi SSE of Street
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.647, -76.361
High water covered the roadway near the intersection of Cherry Hill Road and Burkins Road.
Flood, Harford
- When
- August 21, 9:29 PM EST to 11:29 PM EST
- Where
- Harford County, 1.48 mi W of Street to 1.6 mi W of Street
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.673, -76.407
The road was closed due to flooding near the intersection of State Route 24 and State Route 165.
Flood, Harford
- When
- August 21, 10:28 PM EST to August 22, 12:28 AM EST
- Where
- Harford County, 0.83 mi SSW of Pylesville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.688, -76.374
A vehicle was stranded in high water and there was flooding into a house near the intersection of Ridge Road and Old Pylesville Road.
Flood, Carroll
- When
- August 21, 10:30 PM EST to August 22, 12:30 AM EST
- Where
- Carroll County, 0.67 mi ESE of Cedarhurst to 0.66 mi ESE of Cedarhurst
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.496, -76.868
Hollingsworth Road was closed near Glen Falls Road.
Flood, Carroll
- When
- August 21, 10:30 PM EST to August 22, 12:30 AM EST
- Where
- Carroll County, 0.18 mi ESE of Lawndale to 0.17 mi ESE of Lawndale
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.519, -76.877
Lawndale Road was closed due to flooding.
Flood, Carroll
- When
- August 21, 11:18 PM EST to 11:58 PM EST
- Where
- Carroll County, 0.71 mi SSW of Finksburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.490, -76.903
The USGS stream gage on Beaver Run near Finksburg briefly exceeded the 5 foot flood stage during the indicated period, flooding Hughes Road. The peak level of 5.19 feet occurred at 11:30pm EST.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 0.65 mi ENE of Loys to 0.64 mi ENE of Loys
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.602, -77.338
Old Mill Road was closed due flooding of Owens Creek.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 0.85 mi ENE of Graceham to 0.84 mi ENE of Graceham
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.623, -77.365
Hoovers Mill Road was closed due to flooding of Owens Creek.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 2.69 mi ESE of Motters to 2.69 mi E of Motters
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.640, -77.281
Sixes Road was closed due to flooding of Toms Creek and Grimes road was closed due to flooding of Toms Creek.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 2.21 mi NE of Motters to 2.23 mi NE of Motters
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.672, -77.299
Simmons road was closed at Keysville Road due to flooding of Toms Creek.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 0.43 mi E of Emmitsburg to 0.51 mi ESE of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.701, -77.322
Creamery Road was closed due to flooding of Willow Run.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 1.24 mi WNW of Emmitsburg to 1.26 mi WNW of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.704, -77.353
Annandale Road at Hampton Valley Road was closed due to flooding.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 1.29 mi N of Emmitsburg to 1.31 mi N of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.719, -77.328
Irishtown Road was closed due to flooding of Toms Creek.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 3.44 mi NW of St Anthony to 3.43 mi NW of St Anthony
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.718, -77.392
Hornets Nest Road was closed due to flooding of Owens Creek.
Flood, Frederick
- When
- August 21, 11:30 PM EST to August 22, 1:30 AM EST
- Where
- Frederick County, 0.74 mi NE of Emmitsburg to 0.71 mi NE of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.708, -77.321
North Seton Avenue was closed due to flooding of Flat Run.
Flood, Montgomery
- When
- August 22, 12:13 AM EST to 2:13 AM EST
- Where
- Montgomery County, 0.31 mi SSE of Glen to 0.32 mi SSE of Glen
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.046, -77.218
A vehicle was trapped in high water in the 12200 Block of South Glen Road.
Flood, Prince George'S
- When
- August 22, 1:38 AM EST to 7:49 AM EST
- Where
- Prince George'S County, 0.69 mi S of Upper Marlboro to 0.82 mi SSE of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.810, -76.750
The stream gauge at Upper Marlboro crested at 11.95 feet, above the flood stage of 11 feet. Much of Race Track Road flooded between Marlboro Pike and the community center.
Flood, Frederick
- When
- August 22, 7:33 AM EST to 9:33 AM EST
- Where
- Frederick County, 1.25 mi NE of Emmitsburg to 1.65 mi NE of Emmitsburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.712, -77.312
North Seton Avenue was closed near Route 15 due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, August 21 to 23, 2018$106,000 · 7 events
- Flash Flooding and Hail in Utah, August 21 to 23, 2018$50,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in North Carolina, August 21, 2018$60,000 · 2 events
- Tornado and Flash Flood in Pennsylvania, August 21, 2018$2,000 · EF1 · 9 events
- Flooding in Virginia, August 21 to 22, 201828 events
- Tornado in Pennsylvania, August 21, 2018$5,000 · EF1 · 1 event
- High Surf in Hawaii, August 21 to 27, 201818 events
- Flash Flooding in Pennsylvania, August 21 to 22, 201817 events
- Flash Flooding and Flooding in West Virginia, August 21 to 22, 201811 events
- Damaging Winds in West Virginia, August 21, 201850 kt wind · 6 events
- Flash Flooding and Damaging Winds in Pennsylvania, August 21 to 22, 2018$7,000 · 52 kt wind · 5 events
- Damaging Winds in Maryland, August 21, 201850 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 778463, 778464, 778465, 778466, 778467, 778478, 778468, 778469, 778470, 782858, 779298, 779299, 779300, 779301, 779302, 779304, 779305, 779306, 779307, 779308, 783182, 779310.